Alert archive / New Jersey / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 25, 2012, 1:45 PM EDT for Burlington County, Ocean County, New Jersey. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2012, 1:45 PM EDT (17:45 UTC)
- Expired
- May 25, 2012, 3:15 PM EDT
- In force
- 90 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Burlington County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 34 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789
WWUS81 KPHI 251745
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
145 PM EDT FRI MAY 25 2012
NJZ019-020-027-251915-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
145 PM EDT FRI MAY 25 2012
...ISOLATED STRONG THUNDERSTORMS WILL AFFECT BURLINGTON AND OCEAN
COUNTIES...
AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES WEST OF TOMS RIVER IN WOODLAND
TOWNSHIP...DRIFTING SOUTH AT 5 MPH. THE THUNDERSTORM WILL BE NEAR
TABERNACLE AROUND 200 PM...BAMBER LAKE AROUND 245 PM...OLD HALFWAY
AROUND 300 PM...CHATSWORTH AND WHARTON STATE FOREST AROUND 315 PM.
OTHER STRONGER SHOWERS AND POSSIBLE THUNDERSTORMS ARE OVER MEDFORD,
PEMBERTON AND PLUMSTED TOWNSHIPS. THESE ARE FORMING FROM THE GUST
FRONTS FROM THE INITIAL THUNDERSTORMS IN SOUTHAMPTON TOWNSHIP.
VERY HEAVY RAIN WILL FALL FROM THE STRONGER STORMS AS AROUND HALF AN
INCH TO THREE QUARTERS OF AN INCH CAN FALL WITHIN AN HOUR. THIS
WILL CAUSE WATER TO POND ON ROADS AND POOR DRAINAGE AREAS.
IN ADDITION WIND GUSTS TO AROUND 30 MPH ARE POSSIBLE WITH ANY
THUNDERSTORMS. EXPECT CLOUD TO GROUND LIGHTNING. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3968 7467 3979 7481 3979 7485 3989 7493
3993 7498 3994 7497 3994 7499 3997 7502
3998 7501 4000 7504 4012 7430 3974 7423
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 25, 9:59 AM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 25, 9:59 AM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 959 AM EDT FRI MAY 25 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD ACROSS THE AREA WHILE A COLD FRONT CROSSES NORTH OF THE AREA TONIGHT. THE FRONT WILL REMAIN NORTH OF THE AREA SATURDAY AS HIGH PRESSURE CONTINUES TO BUILD OVER THE AREA. LOW PRESSURE WILL MOVE WELL NORTH OF THE AREA TUESDAY THROUGH WEDNESDAY. IT WILL CAUSE A COLD FRONT TO CROSS THE AREA TUESDAY NIGHT. MORE HIGH PRESSURE WILL FOLLOW FOR THE LATER HALF OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE WIDESPREAD FOG HAS ERODED ACROSS MUCH OF NEW JERSEY AND PENNSYLVANIA, HOWEVER, THERE STILL ARE SOME AREAS THAT HAVE VISIBILITIES UNDER 1-MILE...THIS WILL NOT LAST MUCH LONGER. WITH THE SUN NOW FULLY UP WE WILL BEGIN TO SEE THE LOWER CLOUDS BURN OFF AND BECOME SCATTERED OVER THE NEXT COUPLE OF HOURS. THAT BEING SAID, TODAY LOOKS TO BE ONE OF THOSE SELF DESTRUCTING SKY DAYS AS THE 12Z SOUNDINGS SHOW CONVECTIVE TEMPERATURES ONLY THE MID 70S...WILL EASILY BE REACHED. OBSERVED CAPE PROFILES TO OUR WEST AND SOUTHWEST SHOW THE POTENTIAL FOR DEEP CONVECTION AND STRONG UPDRAFTS...THE WIDEST AREA OF CAPE RESIDES ABOVE THE MELTING LAYER. THERE IS A SHALLOW SUBSIDENCE INVERSION AROUND 680MB BUT BASED ON THE CAPE PROFILES THIS SHOULD EASILY BE OVERCOME BUT ONLY IF WE GET THE TRIGGER WE NEED TO LIFT THE PARCELS FROM THE GET-GO...REACHING THE CONVECTIVE TEMPERATURE JUST IS NOT ENOUGH LIFT. THERE IS A WEAK, COMPARED TO YESTERDAY, MID-LEVEL SHORTWAVE TROUGH OF LOW PRESSURE THAT CRUISE THROUGH DURING THE AFTERNOON HOURS ACTING AS OUR FOCUS FOR LIFT. THERE IS MORE 0 TO 6 KM BULK SHEAR AVAILABLE TODAY THAN YESTERDAY, AND UNLIKE YESTERDAY IT INCREASES AS ONE MOVES NORTHWEST. THERE IS A LITTLE BIT OF UPSLOPE FLOW TODAY, BUT IT ISN'T QUITE WHAT IT WAS YESTERDAY. WE HAVE LEANED TOWARD OR INTO THE HIGHER STAT GUIDANCE POPS (BUT HAVE NOT GONE ABOVE CHANCE) AND HAVE ADDED ENHANCED WORDING FOR GUSTY WINDS AND/OR HEAVY DOWNPOURS. TEMPERATURES LEANED TOWARD THE WARMER GUIDANCE WITH THE USUAL CAVEAT NEAR THE WATER THIS TIME OF YEAR. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... THE SHORT WAVE SHOULD BE CLEAR OF OUR AREA TONIGHT AND THE MID LEVEL RIDGE AXIS WILL BEGIN TO BUILD. ANOTHER SHORT WAVE SHOULD PASS BY WELL TO THE NORTH, AND IN ALL LIKELIHOOD THE APPROACH OF THE ASSOCIATED SURFACE COLD FRONT WILL STALL BEFORE WE SEE ANY ACTIVITY. IT IS IN DEFERENCE TO THE NAM'S INFLUX OF LOWER TO MID LEVEL MOISTURE THAT WE CARRY SLIGHT CHANCE POPS NORTHWEST. OTHERWISE, WE HAVE MAINTAINED THE MENTION OF FOG AND HAVE GONE TOWARD THE MILDER STAT GUIDANCE ON MINS. && .LONG TERM /SATURDAY THROUGH THURSDAY/... A RIDGE OF HIGH PRESSURE WILL BE ACROSS THE AREA SATURDAY. THIS WILL RESULT IN A PARTLY TO MOSTLY SUNNY DAY WITH ONLY A SMALL CHC FOR A TSTM ACROSS THE NORTH WHERE A WEAK FRONT WILL BE WASHING OUT BY LATE IN THE DAY. THE ABUNDANT SUNSHINE SHOULD RESULT IN HIGHS INTO THE MID OR UPPER 80S OVER MOST AREAS. A BATCH OF SHORT WAVES WILL RIDE ACROSS THE GREAT LAKES AND NORTHEAST SAT NIGHT INTO SUNDAY. SOME OF THIS ACTIVITY MAY SPILL OVER INTO THE NORTHERN HALF OF THE AREA...SO POPS ACROSS THOSE AREAS WILL BE HIGHER...AND THE ADDED CLOUDS WILL KEEP HIGHS COOLER SUN THAN ON SAT. THE HIGHER TEMPS ON SUN WILL BE ACROSS THE DELMARVA AND SRN NJ WHERE MID TO UPPER 80S MAY OCCUR. HIGHS ACROSS THE NRN AREAS WILL BE IN THE LOW TO MID 80S. THE RIDGE OF HIGH PRESSURE WILL TRY TO RE-BUILD ACROSS THE AREA LATER SUN INTO TUESDAY. THIS WILL BRING MORE HOT TEMPERATURES FOR MON AND TUE WITH READINGS AGAIN IN THE UPPER 80S IN MANY AREAS. THE HEAT AND HUMIDITY WILL PROMOTE AFTERNOON SHOWERS/TSTMS IN MANY AREAS SO POPS WILL BE KEPT IN FOR MON (MOSTLY SLGT CHC) AND TUE (CHC POPS). AN APPROACHING FRONT LATER TUE AND TUE NIGHT WILL TRIGGER MORE TSTM ACTIVITY. SLGT CHC POPS WILL CONTINUE INTO WED. HIGH PRESSURE WILL ARRIVE DURING THE MIDDLE OF NEXT WEEK WITH MOSTLY DRY BUT COOLER WEATHER. HIGH TEMPERATURES NEXT WED WILL MOSTLY BE IN THE MID 80S WITH READINGS CLOSER TO 80 ON THU AND FRI. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. WE ARE IFR IN CEILINGS ALL AROUND AT THIS HOUR BUT A GRADUAL LIFT TO MVFR AND EVENTUALLY TO VFR IS STILL EXPECTED OVER THE NEXT COUPLE OF HOURS. VISIBILITIES DID TANK TO LIFR IN SOME SPOTS, BUT THIS WAS BRIEF IN NATURE AND THESE AS WELL WILL INCREASE TO VFR BY THIS AFTERNOON. WINDS TODAY WERE EXPECTED TO START FROM THE EAST OR SOUTHEAST AT LESS THAN 10 KNOTS AND COME AROUND TO SOUTH AT AROUND 10 KNOTS. THEY SHOULD DIMINISH TONIGHT. THE BEST CHANCES OF CONVECTION TODAY APPEARED TO BE AT THE NORTHWESTERN TAF SITES, BUT AGAIN WE WEREN'T ABLE TO FORECAST THAT WITH CONFIDENCE AND SO LEFT IT OUT. CONDITIONS MAY ONCE AGAIN DETERIORATE TONIGHT, BUT WE WERE RELUCTANT TO PUT THAT IN THE END OF THE EARLY MORNING TAF ISSUANCE. OUTLOOK... SATURDAY THROUGH SUNDAY NIGHT...MOSTLY VFR BUT MVFR/IFR DURING THE EARLY MORNING HOURS WITH STRATUS AND FOG. LOCALLY POOR CONDITIONS POSSIBLE IN AFTERNOON SHOWERS/TSTMS. MONDAY THROUGH TUESDAY...MOSTLY VFR. SCATTERED SHOWERS AND TSTMS WITH LOWER CONDITIONS POSSIBLE...ESPECIALLY TUE. && .MARINE... WE ARE FORECASTING SUB-ADVISORY WINDS THAT SHOULD NOT REACH 15 KNOTS AND SHOULD VEER FROM SOUTHEAST TO SOUTH AND THEN SOUTHWEST THROUGH TONIGHT. SUB-ADVISORY SEAS ARE EXPECTED THROUGH TONIGHT. OUTLOOK... MOSTLY SUB SCA CONDITIONS FOR THE WEEKEND AND MONDAY. A SRLY FLOW WILL GRADUALLY INCREASE LATER MON AND INTO TUE. THE WIND MAY EVENTUALLY BUILD SCA SEAS BY TUE. SCATTERED TSTMS OVER THE WEEKEND AND THROUGH TUE MAY CREATE LOCALLY HAZARDOUS WINDS/SEAS. && .RIP CURRENTS... WE ARE FORECASTING A LOW RISK OF RIP CURRENTS TODAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...O'HARA NEAR TERM...DELISI/HEAVENER SHORT TERM...DELISI LONG TERM...O'HARA AVIATION...DELISI/HEAVENER MARINE...DELISI RIP CURRENTS...DELISI
Hazardous weather outlook, May 25, 10:13 AM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1013 AM EDT FRI MAY 25 2012 DEZ001-NJZ015-017>019-PAZ067>071-261415- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1013 AM EDT FRI MAY 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR SOME THUNDERSTORMS THIS AFTERNOON. ANY THUNDERSTORM THAT DEVELOPS HAS THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COMBINATION OF HIGH TEMPERATURES NEAR 90 DEGREES AND A HUMID AIRMASS MAY PRODUCE HEAT INDEX VALUES NEARING 100 DEGREES IN THE URBAN AREAS SATURDAY THROUGH TUESDAY. IN ADDITION, LOW TEMPERATURES MAY NOT DROP BELOW 70 DEGREES IN THE URBAN CENTERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027- PAZ054-055-060>062-261415- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 1013 AM EDT FRI MAY 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR SOME THUNDERSTORMS THIS AFTERNOON. ANY THUNDERSTORM THAT DEVELOPS HAS THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-261415- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1013 AM EDT FRI MAY 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 25, 1:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
145 PM EDT FRI MAY 25 2012
NJZ019-020-027-251915-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
145 PM EDT FRI MAY 25 2012
...ISOLATED STRONG THUNDERSTORMS WILL AFFECT BURLINGTON AND OCEAN
COUNTIES...
AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES WEST OF TOMS RIVER IN WOODLAND
TOWNSHIP...DRIFTING SOUTH AT 5 MPH. THE THUNDERSTORM WILL BE NEAR
TABERNACLE AROUND 200 PM...BAMBER LAKE AROUND 245 PM...OLD HALFWAY
AROUND 300 PM...CHATSWORTH AND WHARTON STATE FOREST AROUND 315 PM.
OTHER STRONGER SHOWERS AND POSSIBLE THUNDERSTORMS ARE OVER MEDFORD,
PEMBERTON AND PLUMSTED TOWNSHIPS. THESE ARE FORMING FROM THE GUST
FRONTS FROM THE INITIAL THUNDERSTORMS IN SOUTHAMPTON TOWNSHIP.
VERY HEAVY RAIN WILL FALL FROM THE STRONGER STORMS AS AROUND HALF AN
INCH TO THREE QUARTERS OF AN INCH CAN FALL WITHIN AN HOUR. THIS
WILL CAUSE WATER TO POND ON ROADS AND POOR DRAINAGE AREAS.
IN ADDITION WIND GUSTS TO AROUND 30 MPH ARE POSSIBLE WITH ANY
THUNDERSTORMS. EXPECT CLOUD TO GROUND LIGHTNING. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3968 7467 3979 7481 3979 7485 3989 7493
3993 7498 3994 7497 3994 7499 3997 7502
3998 7501 4000 7504 4012 7430 3974 7423
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:14 PM EDT | Areal Flood Advisory | PHI | Burlington | 2 hr |
| May 25, 3:07 PM EDT | Special Weather Statement | PHI | Burlington, Middlesex, Monmouth | 53 min |
| May 25, 3:55 PM EDT | Areal Flood Warning | PHI | Burlington | 3 hr |
| May 25, 5:15 PM EDT | Special Weather Statement | PHI | Burlington | 90 min |
Nearby
Special Weather Statements in New Jersey, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.